Could pregabalin cause oculomotor symptoms in lower dose? A case with down beat nystagmus as a side effect
- 222 Downloads
Dizziness and ataxia are two known adverse effects of pregabalin use. Oculomotor symptoms may also be seen in pregabalin intoxication although it is reported rarely. Pregabalin can cause these symptoms by reducing excitatory neurotransmitter secretion in the nervous system and by decreasing excitatory inputs in the brainstem. Here, we are reporting a case in which the individual has oculomotor symptoms as a side effect following a low dosage pregabalin treatment.
A 40-year-old female was admitted to our clinic with complaints of diplopia and dizziness. She had experienced complex partial seizures since she was 13 years old and had been taken carbamazepine at 1200 mg/day, lamotrigine 300 mg/day and levetiracetam 2500 mg/day for the last 2 years. Because of her anxiety symptoms, pregabalin 150 mg/day was added on her current anti-epileptic therapy. She stated that diplopia and dizziness were cyclic which lasted for 2–3 h and started after pregabalin treatment. She denied...
KeywordsMigraine Carbamazepine Lamotrigine Pregabalin Levetiracetam
Compliance with ethical standards
This is a case report and there is no foundation.
Conflict of interest
The authors declare that they have no conflicts of interest.
This article does not contain any studies with human participants or animals performed by any of the authors.
Informed consent was obtained from the case included in this article.
Supplementary material 1 (MP4 1625 kb)